Jump to content
CrazyBoards.org

Sign in to follow this  
Lovebug82

I'm really struggling

Recommended Posts

I'm newly diagnosed with bi polar 2 bi polar depression 12 days on seroquel and coming off cymbalta but I started on seroquel 50mg 1st week 100mg 2nd week now I'm on 150 mg I'm feeling so depressed having bad anxiety it's taking forever to feel better I'm scared it's not going to work for me feeling hopeless last night taking the 150 was the first time seroquel even made me kind of sleepy first couple weeks I felt nothing still wide awake but I passed out at some point hours later got up woke my whole family up @ 3 am hallucinating I was coming in and out I remember very little but it was so crazy and at some point I also ended up outside I remember nothing of that I fell twice bruised myself up I was so sore next day but I was all over the place for hours I was seeing ppl who weren't there my husband couldn't get me bk in bed I woke my mom husband and son up totally out of it scared me to death hearing about it all the next day but that's not happening anymore thank goodness but idk maybe I just need to be patient as I slowly go up but it's definitely not easy I'm sure some can relate I've read 300 mg is usually right dose for bi polar depression and some up to 1200 mg I'm just anxious ? anyone been in my shoes?! I would love to hear what y'all think just feeling lonely and lost I totally isolate myself is there hope??? I pray and hope it'll get better my fear is I'm going through all of this for nothing thanks in advance 

Share this post


Link to post
Share on other sites

Welcome to Crazyboards, Lovebug82. Make sure you read the Crazyrules, we're kind of an unusual site. If you need help, you can contact me, or any of the other moderators or admins. Those are the members with "inmate" under their avatar.

I think that 300mg is on the low side of what I have seen bipolar people taking on the Crazyboards, but I'm not a doctor, and I've never taken it. If you are hallucinating and are actually losing track of time and your behavior, I would call a pdoc right away. You shouldn't be having hallucinations, or were you already having them? Really alarming side effects need to be reported right away; call today. If it is too late, call tomorrow. Do not worry about bothering them, that's their job.

And, this is a peculiarity of Crazyboards, but many people here, because of medication or their illness, have trouble reading blocks of print, especially without punctuation. Can you maybe break you paragraph up, even if you don't change the punctuation? More people will be able to read it and contribute to this thread.

Share this post


Link to post
Share on other sites

300 is the ceiling for MDD not for bipolar...I've been up too 800. Are you taking instant or extended release? 

Share this post


Link to post
Share on other sites
On 10/31/2017 at 8:41 PM, Lovebug82 said:

I'm newly diagnosed with bi polar 2 bi polar depression 12 days on seroquel and coming off cymbalta but I started on seroquel 50mg 1st week 100mg 2nd week now I'm on 150 mg I'm feeling so depressed having bad anxiety it's taking forever to feel better I'm scared it's not going to work for me feeling hopeless last night taking the 150 was the first time seroquel even made me kind of sleepy first couple weeks I felt nothing still wide awake but I passed out at some point hours later got up woke my whole family up @ 3 am hallucinating I was coming in and out I remember very little but it was so crazy and at some point I also ended up outside I remember nothing of that I fell twice bruised myself up I was so sore next day but I was all over the place for hours I was seeing ppl who weren't there my husband couldn't get me bk in bed I woke my mom husband and son up totally out of it scared me to death hearing about it all the next day but that's not happening anymore thank goodness but idk maybe I just need to be patient as I slowly go up but it's definitely not easy I'm sure some can relate I've read 300 mg is usually right dose for bi polar depression and some up to 1200 mg I'm just anxious ? anyone been in my shoes?! I would love to hear what y'all think just feeling lonely and lost I totally isolate myself is there hope??? I pray and hope it'll get better my fear is I'm going through all of this for nothing thanks in advance 

hi love bug, im sorry for your struggles, im going through them too, seroquel started working for me around 300 mg and better at 400 for depression. My understanding is the higher doses are for maintenance of BP symptoms, not depression per say.THere is hope. Are you in a hospital, IOP, PHP, or just being seen as an outpatient

Share this post


Link to post
Share on other sites

If the seroquel won't respond at high doses you could add the ad back in slowly and carefully...but my doc says that you should max out a med or until u can't tolerate it before adding something else...I think you got a while before that 

Share this post


Link to post
Share on other sites

Lovebug82, you definitely need to call and/ or see your pdoc as quickly as possible.  I'm no doctor but I've already been through 4-5 bp meds since being accurately diagnosed as bp 2, mainly depression, a few months ago.  I have no experience with Seroquel but it sure sounds like that drug is not a good mix for you at all.  If I were taking it and had that reaction I would know it's not right for me.  I just don't think any drug should cause a response like that.  It's not healthy.  A few that I tried had weird reactions to my brain chemistry but nothing like that, mostly dysphoria, akathisia, bad RLS, etc.  Please call your doctor right away and let them know.  Call them right away anytime anything even slightly odd happens when you're trying a new med.

Best of luck to you.

 

Share this post


Link to post
Share on other sites

All I know is I had once has a pdoc up my Wellbutrin from 300 mg to 450 mg.  Said it "makes you feel more" and this was after I spent 10 minutes describing a classic hypo manic almost manic experience that lasted for weeks.  This was years before my correct diagnosis as BP but needless to say it did not end well.  I went up and then crashed down HARD, had fits of crying uncontrollably, almost suicidal. 

When you have a strong, strange reaction like that, the last thing you need is to increase dosage.

Edited by Distorted Me
  • Like 1

Share this post


Link to post
Share on other sites

LoveBug, I'm not totally clear on what you're taking the Seroquel for. Is it depression or sleep?

Share this post


Link to post
Share on other sites
On 10/31/2017 at 6:41 PM, Lovebug82 said:

I started on seroquel 50mg 1st week 100mg 2nd week now I'm on 150 mg I'm feeling so depressed having bad anxiety it's taking forever to feel better I'm scared it's not going to work for me feeling hopeless last night taking the 150 was the first time seroquel even made me kind of sleepy first couple weeks I felt nothing still wide awake but I passed out at some point hours later got up woke my whole family up @ 3 am hallucinating I was coming in and out

I just need to be patient as I slowly go up but it's definitely not easy I'm sure some can relate I've read 300 mg is usually right dose for bi polar depression and some up to 1200 mg

It sounds like you're having an acute episode and you're just not taking enough Seroquel.  At 300 mg, Seroquel starts to put the brakes on dopamine and certain seratonin receptors that contribute to psychotic symptoms.  The anxiety you are feeling is probably associated with your mood state and should resolve once you are more stable.  Seroquel is not an anxiolytic, per se, but is sometimes used as an adjunct for GAD.  A benzo or an AD will help better with anxiety.  You may not have reprieve from depressive symptoms for a couple weeks and not until you reach higher doses.  900 mg is as high as I ever see Seroquel prescribed. 

Are you prescribed a mood stabilizer?

Share this post


Link to post
Share on other sites
1 hour ago, phidippus said:

It sounds like you're having an acute episode and you're just not taking enough Seroquel.  At 300 mg, Seroquel starts to put the brakes on dopamine and certain seratonin receptors that contribute to psychotic symptoms.  The anxiety you are feeling is probably associated with your mood state and should resolve once you are more stable.  Seroquel is not an anxiolytic, per se, but is sometimes used as an adjunct for GAD.  A benzo or an AD will help better with anxiety.  You may not have reprieve from depressive symptoms for a couple weeks and not until you reach higher doses.  900 mg is as high as I ever see Seroquel prescribed. 

Are you prescribed a mood stabilizer?

yes im on serioquel and lithium, and this has been going on for almost 2 years, havent found the right meds............550 seroquel, 900 lithium, plus 1 mg klonoping 3x day and 60mg buspar. Pdoc wont up the benzon

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...